Missouri, 2010Flash Flooding in Missouri, June 22, 2010
June 22, 2010 · NWS DVN · 2 events in 2 counties and zones
Heavy rains caused some flash flooding in parts of northeast Missouri during the morning of June 22.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $10,000
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Heavy rains caused some flash flooding in parts of northeast Missouri during the morning of June 22.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before the first event at Jun 22, 4:57 AM CST, 1 hour 23 minutes earlier.
Area forecast discussion, Jun 22, 4:57 AM CST, 1 hour 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
557 AM CDT TUE JUN 22 2010
.UPDATE...
JUST DID AN UPDATE TO THE FCST TO REFLECT CURRENT TRENDS WITH THE
MCS MOVING ACROSS IOWA. UNFORTUNATELY...THE 06Z WRF AND GFS ARE
NOT HANDLING THE IOWA MCS AT ALL. CORFIDI VECTORS FROM THE 09Z RUC
HAS THE MCS CONTINUING EAST WITH THE STRONGER CONVECTION SLOWLY
DEVELOPING SOUTHEAST. THE COLD POOL FROM THE MCS WILL AID IN HOLDING
THE BOUNDARY ACROSS NORTHERN MISSOURI IN PLACE THROUGH THE
AFTERNOON. ...08...
&&
.DVN WATCHES/WARNINGS/ADVISORIES...
IA...FLASH FLOOD WATCH THROUGH LATE WEDNESDAY NIGHT FOR CEDAR-CLINTON-
DES MOINES-HENRY IA-IOWA-JEFFERSON-JOHNSON-KEOKUK-LEE-
LOUISA-MUSCATINE-SCOTT-VAN BUREN-WASHINGTON.
IL...FLASH FLOOD WATCH THROUGH LATE WEDNESDAY NIGHT FOR BUREAU-
HANCOCK-HENDERSON-HENRY IL-MCDONOUGH-MERCER-PUTNAM-ROCK
ISLAND-WARREN-WHITESIDE.
MO...FLASH FLOOD WATCH THROUGH LATE WEDNESDAY NIGHT FOR CLARK-
SCOTLAND.
&&Hazardous weather outlook, Jun 22, 4:00 AM CST, 2 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
500 AM CDT TUE JUN 22 2010
IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-231000-
BENTON IA-BUCHANAN IA-BUREAU IL-CARROLL IL-CEDAR IA-CLARK MO-
CLINTON IA-DELAWARE IA-DES MOINES IA-DUBUQUE IA-HANCOCK IL-
HENDERSON IL-HENRY IA-HENRY IL-IOWA IA-JACKSON IA-JEFFERSON IA-
JO DAVIESS IL-JOHNSON IA-JONES IA-KEOKUK IA-LEE IA-LINN IA-LOUISA IA-
MCDONOUGH IL-MERCER IL-MUSCATINE IA-PUTNAM IL-ROCK ISLAND IL-
SCOTLAND MO-SCOTT IA-STEPHENSON IL-VAN BUREN IA-WARREN IL-
WASHINGTON IA-WHITESIDE IL-
500 AM CDT TUE JUN 22 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST
CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST
MISSOURI.
.DAY ONE...TODAY AND TONIGHT
TWO ADDITIONAL THUNDERSTORM COMPLEXES WILL BE SEEN ACROSS THE AREA
TODAY AND TONIGHT. HEAVY RAIN IS LIKELY FROM EACH THUNDERSTORM
COMPLEX. SINCE THE GROUND IS ALREADY SATURATED...THE POTENTIAL
EXISTS FOR A HIGH IMPACT FLASH FLOOD EVENT.
SEVERE STORMS ARE POSSIBLE THIS AFTERNOON AND EVENING WITH THE MAIN
THREAT BEING HIGH WINDS AND POSSIBLY LARGE HAIL. THE STORM
PREDICTION CENTER HAS A SLIGHT RISK ACROSS THE ENTIRE AREA.
CURRENTLY A MODERATE RISK OF SEVERE STORMS EXISTS ACROSS BUCHANAN...
BENTON...AND IOWA COUNTIES.
AREA RIVERS ARE EXPERIENCING FLOODING. PLEASE SEE THE LATEST
FLOOD STATEMENTS AND FLOOD WARNINGS FOR DETAILS.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
TWO ADDITIONAL ROUNDS OF THUNDERSTORMS WILL BE SEEN WEDNESDAY INTO
WEDNESDAY NIGHT. BOTH ROUNDS WILL HAVE THE POTENTIAL TO PRODUCE
HEAVY RAINFALL AND FLASH FLOODING. DUE TO SATURATED GROUND FROM
REPEATED HEAVY RAINFALL...THE POTENTIAL EXISTS FOR A HIGH IMPACT
FLASH FLOOD EVENT.
SEVERE STORMS ARE POSSIBLE WITH THE SECOND ROUND OF STORMS WEDNESDAY
AFTERNOON AND EVENING. THE STORM PREDICTION CENTER HAS A SLIGHT RISK
OF SEVERE STORMS ACROSS THE ENTIRE AREA.
A NEAR DAILY CHANCE OF THUNDERSTORMS WILL BE POSSIBLE STARTING
FRIDAY NIGHT AND CONTINUING THROUGH SUNDAY NIGHT.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL LIKELY BE NEEDED LATER TODAY AND TONIGHT.
In the hours before
Local storm report, Jun 22, 2:15 AM CST, 4 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
315 AM CDT TUE JUN 22 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0315 AM FLASH FLOOD KEOKUK 40.41N 91.40W
06/22/2010 LEE IA LAW ENFORCEMENT
POLICE DEPARTMENT REPORTS NUMEROUS ROADS IMPACTED BY
SIGNIFICANT STREET FLOODING. FLOODING SEEMS TO HAVE
PEAKED IN INTENSITY IN PAST HOUR.
&&
ERVINSpecial weather statement, Jun 22, 2:48 AM CST, 3 hours 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
348 AM CDT TUE JUN 22 2010
IAZ040>042-051>053-221100-
BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-
INCLUDING THE CITIES OF...INDEPENDENCE...MANCHESTER...DUBUQUE...
VINTON...CEDAR RAPIDS...ANAMOSA
348 AM CDT TUE JUN 22 2010
...PATCHY DENSE FOG POSSIBLE THROUGH SUNRISE...
LIGHT WIND AND HIGH MOISTURE LEVELS IN THE LOWER ATMOSPHERE WILL
ALLOW PATCHY DENSE FOG TO DEVELOP. THE FOG SHOULD BURN OFF WITHIN
AN HOUR OF SUNRISE. MOTORISTS SHOULD EXERCISE CAUTION EARLY THIS
MORNING AS VISIBILITIES MAY CHANGE SUDDENLY OVER SHORT DISTANCES.
Special weather statement, Jun 22, 4:30 AM CST, 1 hour 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
530 AM CDT TUE JUN 22 2010
IAZ063-064-067-076>078-087>089-098-099-ILZ025-034-MOZ009-010-221200-
LEE IA-VAN BUREN IA-DES MOINES IA-JEFFERSON IA-HENRY IA-IOWA IA-
JOHNSON IA-MUSCATINE IA-WASHINGTON IA-KEOKUK IA-LOUISA IA-HANCOCK IL-
HENDERSON IL-CLARK MO-SCOTLAND MO-
530 AM CDT TUE JUN 22 2010
...ANOTHER ROUND OF STRONG STORMS MOVING IN...
AN AREA OF STRONG THUNDERSTORMS WILL MOVE EAST OUT OF CENTRAL IOWA
INTO SOUTHEAST IOWA...GENERALLY ALONG AND SOUTH OF INTERSTATE 80.
THE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH...BRIEF
TORRENTIAL RAIN...SMALL HAIL...AND FREQUENT LIGHTNING.
STORMS SHOULD LAST A HALF HOUR TO ONE HOUR IN ANY LOCATION...WHICH
SHOULD RESULT IN RAINFALL TOTALS OF ONE QUARTER TO 1 INCH.
EXPECT PONDING OF WATER ON ROADS AND IN LOW-LYING AREAS...AND RISES
IN AREA STREAMS AND CREEKS. FOR LOCATIONS SOUTH OF HIGHWAY 34 IN
IOWA...NORTHEAST MISSOURI...AND FAR WEST CENTRAL ILLINOIS...THIS MAY
WORSEN ONGOING FLASH FLOODING.
&&
LAT...LON 4021 9151 4023 9150 4025 9195 4030 9196
4030 9235 4060 9237 4060 9220 4116 9219
4116 9242 4149 9242 4151 9231 4170 9231
4167 9144 4107 9099 4019 9092
ERVINLocal storm report, Jun 22, 5:30 AM CST, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
630 AM CDT TUE JUN 22 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1045 PM TSTM WND DMG MEMPHIS 40.46N 92.17W
06/21/2010 SCOTLAND MO CO-OP OBSERVER
TREE UPROOTED IN TOWN.
&&
ERVINLocal storm report, Jun 22, 6:16 AM CST, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
716 AM CDT TUE JUN 22 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0100 AM FLASH FLOOD SALEM 40.85N 91.62W
06/22/2010 HENRY IA TRAINED SPOTTER
SEVERAL CREEKS WELL OUT OF BANKS OVERNIGHT.
&&
ERVINLocal storm report, Jun 22, 6:19 AM CST, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
719 AM CDT TUE JUN 22 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 AM HEAVY RAIN 3 NNE CHARLIE HEATH MEM 40.61N 91.87W
06/22/2010 M4.75 INCH VAN BUREN IA TRAINED SPOTTER
STORM TOTAL SINCE 2 PM MONDAY. SINCE MIDNIGHT 0.40 INCH.
&&
TASFlash Flood, Clark
- When
- June 22, 6:20 AM CST to 9:00 AM CST
- Where
- Clark County, 7.09 mi NNW of Luray to 1.48 mi SSW of Fairmont
- Cause
- Heavy Rain
- Property damage
- $5,000
- Reported by
- Law Enforcement
- Coordinates
- 40.540, -91.945
Heavy rains resulted in flash flooding of several roads across Clark County during the morning of June 22. Route K was closed due to flooding in the Luray area. In the Alexandria area there was significant flooding of area roads, including US Highway 61, which was closed due to flash flooding.
Flash Flood, Scotland
- When
- June 22, 7:02 AM CST to 10:00 AM CST
- Where
- Scotland County, 1.26 mi WNW of Memphis to 1.26 mi ENE of Show Me Lake
- Cause
- Heavy Rain
- Property damage
- $5,000
- Reported by
- Trained Spotter
- Coordinates
- 40.480, -92.190
Heavy rains resulted in widespread flash flooding of city streets in Memphis, MO during the morning of June 22.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flooding in Iowa, June 22 to 24, 2010$1.9 million · EF1 · 47 events
- Heat in Arkansas, June 22, 20101 death · 1 event
- Rip Current in New York, June 22, 20101 death · 1 event
- Flash Flooding and Flooding in Indiana, June 22 to 23, 2010$3.5 million · 1 in hail · 20 events
- Flooding in Iowa, June 22 to 30, 2010$3.5 million · 8 events
- Tornado and Hail in Wyoming, June 22, 2010$405,000 · EF0 · 22 events
- Flooding in Illinois, June 22 to 26, 2010$500,000 · 2 events
- Tornado in Pennsylvania, June 22, 2010$100,000 · EF1 · 1 event
- Flood in Illinois, June 22 to 28, 2010$250,000 · 1 event
- Flood in Iowa, June 22, 2010$250,000 · 1 event
- Flood in Missouri, June 22, 2010$250,000 · 1 event
- Flood in Illinois, June 22 to 28, 2010$250,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 242173, 242175.